Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    oh yes, another pill question--breakthrough bleeding
    avatar
    Anon_4527 posted:
    I am on ortho tricyclen lo. I have been on it for about a year now prior to having my son (intentionally went off it for that purpose). Before then, I was on it for years. This month, with one more week of active pills to go and i get breakthrough bleeding. (It is that brownish discharge--not bright red). What is going on? I have heard that BTB is common in the first few months of starting a low dose pill, but a year into it? i haven't missed a pill. Actually, there is typically only a 45 minute window in which I vary taking the pill each evening.

    Also, something to note: I am an active bulimic. I had been recovered, but in the last few months had a relapse. I always make sure that at least 15 hours go by AFTER taking my pill prior to any purging. Perhaps my estrogen levels are a bit messed up?

    I guess the big concern...does this BTB in anyway suggest ovulation or possible exposure to pregnancy?

    Thanks!
    Reply
     
    avatar
    An_250567 responded:
    I don't have very much to offer, but wanted to say that my daughter took the same BCP and frequently had BTB. Like you, she took it at exactly the same time every day. Changing pills corrected that for her. Have you talked to your ob/gyn?

    As far as your second note, I wonder if childbirth triggered the setback? Were you recovered before becoming pregnant and the relapse has been since then? The reason I ask is because when my daughter was on the tricyclic pill, it wreaked havoc on her mood. Getting on a different pill (loestrin) made a lot of difference in mood. I just wonder if the relapse has anything to do with postpartum mood swings. You don't have to respond to my questions, just trying to be helpful, to brainstorm a little bit, and encourage you to bring helpful supports into your circle. Wondering aloud if perhaps another pill could be helpful with this aspect of your health management.

    Finally, when it doubt, check it out. If you've had opportunity to become pregnant, a quick test will rule that in or out.

    Good luck to you!


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.